Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Wakefield, VA

May 2, 2016Prince George County, Surry County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 6:58 PM EDT for Prince George County, Surry County, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2016, 6:58 PM EDT (22:58 UTC)
Expired
May 2, 2016, 7:45 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Prince George County, VA, Surry County, VA

The radar

The Norfolk radar (KAKQ), 19 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 7:00 PM EDTHAIL 0.56 Ne Disputanta, VA1/4 TO 1/2 INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 2, 4:48 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT MON MAY 2 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS
EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE
COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL
THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE
WILL DROP ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING
IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW
WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE
DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN
TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND
WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS
EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY
(60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE
MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW
COUNTIES. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE
NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM
NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND
MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY
DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR
60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR
60.

UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO
UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE
MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU
THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON
WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN
THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO
SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE
EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST
HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE
UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE
LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER
60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN
HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT
INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE
COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS
LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS
RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY
AND MILD CONDITIONS.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE
ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT
VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN
SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW
CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN
CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER
THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH
IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR
EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A
STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN
WILL COTNINUE THRU THE END OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS
AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID-
ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH
GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY
WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS
ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE
AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD
CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD
FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA
CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE
FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT
INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS
OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL
GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS
EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT
THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...MAS
MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1245 PM EDT MON MAY 2 2016

VAZ048-060>062-064>069-079-080-509>516-031645-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-085-099-031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ081>083-090-517>522-031645-
PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 2, 6:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT MON MAY 2 2016

VAZ065-022245-
MECKLENBURG-
600 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MECKLENBURG
COUNTY...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF
CLARKSVILLE...OR 13 MILES NORTH OF HENDERSON...MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BOYDTON AROUND 620 PM EDT.
  SOUTH HILL AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPES FORK...JOHN H
KERR DAM...BASKERVILLE...BEECHWOOD...PALMER SPRINGS...KEATS...BRACEY...
RICHARDSON...JOHN H KERR RESERVOIR AND LAKE GASTON.

IF YOU ARE ON OR NEAR KERR RESERVOIR...GET OFF THE WATER OR OUT OF
THE WATER..AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO A
SAFE SHELTER. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3680 7827 3661 7804 3654 7817 3654 7859
TIME...MOT...LOC 2159Z 229DEG 25KT 3651 7847

ZIMMERMAN
Special weather statement, May 2, 6:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EDT MON MAY 2 2016

NCZ012-VAZ079-087-022300-
NORTHAMPTON-BRUNSWICK-GREENSVILLE-
622 PM EDT MON MAY 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHWESTERN GREENSVILLE...SOUTHEASTERN BRUNSWICK...AND
WESTERN SOUTHAMPTON COUNTIES AND THE CITY OF EMPORIA...

AT 621 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF EBONY TO NEAR LITTLETON
TO 15 MILES SOUTHWEST OF ROANOKE RAPIDS. MOVEMENT WAS NORTHEAST AT 35
MPH.

WIND GUSTS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  GASBURG AROUND 635 PM EDT.
  BRUNSWICK AROUND 640 PM EDT.
  BARLEY AROUND 645 PM EDT.
  ROANOKE RAPIDS AROUND 650 PM EDT.
  GARYSBURG AND GASTON AROUND 655 PM EDT.
  EMPORIA...DAHLIA AND RADIUM AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TURNERS CROSSROADS...
VALENTINES...LANES CORNER...ROANOKE RAPIDS LAKE...DURAND...PLEASANT HILL...
EMPORIA RESERVOIR...ANTE...SLATES CORNER AND TRIPLET.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3642 7756 3642 7759 3645 7763 3648 7765
      3648 7777 3650 7782 3650 7787 3651 7789
      3651 7790 3654 7790 3655 7801 3681 7767
      3668 7749 3667 7749 3667 7748 3641 7750
      3639 7754
TIME...MOT...LOC 2221Z 231DEG 31KT 3648 7797 3642 7787 3633 7788

ZIMMERMAN
Local storm report, May 2, 6:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
625 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             WILLIAMSBURG            37.27N  76.71W
05/02/2016  E0.50 INCH       CITY OF WILLIAMSBU VA   PUBLIC

&&

EVENT NUMBER AKQ1600569

JEF
Local storm report, May 2, 6:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             WILLIAMSBURG            37.27N  76.71W
05/02/2016  E1.00 INCH       CITY OF WILLIAMSBU VA   PUBLIC

&&

EVENT NUMBER AKQ1600570

JEF
Special weather statement, May 2, 6:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 PM EDT MON MAY 2 2016

VAZ084>086-022330-
MATHEWS-MIDDLESEX-GLOUCESTER-
638 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIDDLESEX...CENTRAL
GLOUCESTER...MATHEWS AND SOUTHEASTERN KING AND QUEEN COUNTIES...

AT 638 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GLOUCESTER
COURTHOUSE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HARTFIELD AROUND 650 PM EDT.
  MATHEWS AND BLAKES AROUND 655 PM EDT.
  DELTAVILLE AND GWYNN AROUND 705 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUFF...BELROI...HARCUM...
DIGGS...HARDYVILLE...DUTTON...COBBS CREEK...MOON...BEULAH AND STAMPERS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3734 7661 3745 7668 3762 7633 3762 7632
      3763 7630 3762 7630 3761 7628 3764 7630
      3766 7625 3762 7623 3755 7625 3742 7620
TIME...MOT...LOC 2238Z 242DEG 25KT 3743 7649

MINNICK
Special weather statement, May 2, 6:55 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT MON MAY 2 2016

VAZ083-085-090-518-520-022345-
NEW KENT-MIDDLESEX-EASTERN KING AND QUEEN-JAMES CITY-EASTERN KING
WILLIAM-
655 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GLOUCESTER...
EASTERN NEW KENT...NORTHEASTERN CHARLES CITY...WEST CENTRAL
MIDDLESEX...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN KING AND QUEEN
AND NORTHWESTERN JAMES CITY COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW KENT...
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WEST POINT AND SHACKLEFORDS AROUND 725 PM EDT.
  KING AND QUEEN COURT HOUSE AND LITTLE PLYMOUTH AROUND 735 PM EDT.
  STEVENSVILLE AROUND 745 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COHOKE...VELMA...
MATTAPONI...ELTHAM...WARNER...SLATERVILLE...DRAGONVILLE...PLUM POINT...
ROMANCOKE AND COOKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3765 7660 3739 7689 3740 7691 3741 7692
      3744 7702 3776 7694
TIME...MOT...LOC 2255Z 206DEG 16KT 3748 7693

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:57 PM EDTSpecial Weather StatementAKQFluvanna33 min
May 1, 11:35 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Powhatan, Prince Edward40 min
May 2, 12:20 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward40 min
May 2, 1:00 AM EDTSpecial Weather StatementAKQChesterfield, City of Richmond60 min
May 2, 5:09 PM EDTSpecial Weather StatementAKQCity of Richmond66 min
May 2, 5:16 PM EDTSpecial Weather StatementAKQDinwiddie59 min
May 2, 5:18 PM EDTSpecial Weather StatementAKQSurry42 min
May 2, 5:22 PM EDTSevere Thunderstorm WarningAKQDinwiddie38 min
May 2, 5:24 PM EDTSpecial Weather StatementAKQNottoway51 min
May 2, 5:33 PM EDTSevere Thunderstorm WarningAKQHanover, King William31 min
May 2, 5:34 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Prince George, Surry, Sussex41 min
May 2, 5:57 PM EDTSpecial Weather StatementAKQSurry, City of Williamsburg33 min
May 2, 6:00 PM EDTSpecial Weather StatementAKQMecklenburg45 min
May 2, 6:08 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more52 min
May 2, 6:22 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia38 min
May 2, 6:38 PM EDTSpecial Weather StatementAKQGloucester, Mathews52 min
May 2, 6:55 PM EDTSpecial Weather StatementAKQKing and Queen, New Kent50 min
May 2, 6:58 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland47 min
May 2, 7:04 PM EDTSpecial Marine WarningAKQ41 min
May 2, 7:12 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward48 min
May 2, 7:20 PM EDTSpecial Weather StatementAKQFluvanna40 min
May 2, 7:27 PM EDTSpecial Weather StatementAKQSouthampton33 min
May 2, 7:31 PM EDTSpecial Weather StatementAKQChesterfield44 min
May 2, 7:36 PM EDTSpecial Weather StatementAKQLancaster, Northumberland39 min
May 2, 7:38 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Surry, York, City of Williamsburg52 min
May 2, 7:44 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk46 min
May 2, 7:55 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan50 min
May 2, 7:57 PM EDTSpecial Marine WarningAKQ63 min
May 2, 6:59 PM EDTSpecial Weather StatementAKQNorthampton31 min
May 2, 7:08 PM EDTSpecial Weather StatementAKQGates52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.